Journal of Statistical Theory and Practice

, Volume 12, Issue 2, pp 436–449 | Cite as

On the Ristic—Balakrishnan distribution: Bivariate extension and characterizations

  • Indranil GhoshEmail author
  • Gholamhossein Hamedani


Over the last few decades, a significant development has been made toward the augmentation of some well-known lifetime distributions by various strategies. These newly developed models have enjoyed a considerable amount of success in modeling various real life phenomena. Motivated by this, Ristic and Balakrishnan developed a special class of univariate distributions. We call this family of distribution the RB-G family of distributions. The RB-G family has the same parameters of the baseline distribution plus an additional positive shape parameter a. Several RB-G distributions can be obtained from a specified G distribution. For a = 1, the baseline G distribution is a basic exemplar of the RB-G family with a continuous crossover toward cases with various shapes. In this article we focus our attention on the characterizations of this family and discuss some structural properties of the bivariate RB-G family of distributions that are not discussed in detail by Ristic and Balakrishnan.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Arnold, B. C., E. Castillo, and J. M. Sarabia. 1999. Conditional specification of statistical models. New York, NY: Springer-Verlag.zbMATHGoogle Scholar
  2. Balakrishnan, N., and C. D. Lai. 2009. Continuous bivariate distributions. New York, NY: Springer-Verlag.zbMATHGoogle Scholar
  3. Bhattacharyya, A. (1943). On some sets of sufficient conditions leading to the normal bivariate distribution. Sankhya–Series A 6:399–406.MathSciNetzbMATHGoogle Scholar
  4. Bourguignon, M., and G. M. Cordeiro. 2016. New results on the Ristic–Balakrishnan family of distributions. Communications in Statistics-Theory and Methods 45:6969–88. doi:10.1080/03610926.2014.972573.MathSciNetCrossRefGoogle Scholar
  5. Glänzel, W. 1987. A characterization theorem based on truncated moments and its application to some distribution families. In Mathematical statistics and probability theory 1986, ed. B. Tatzmannsdorf, Vol. B, 75–84. Dordrecht, The Netherlands: Reidel.Google Scholar
  6. Hamedani, G. G. 2010. Characterizations of univariate continuous distributions based on truncated moments of functions of order statistics. Studia Scientiarum Mathematicarum Hungarica 47:462–68. doi:10.1556/SScMath.2009.1143.MathSciNetCrossRefGoogle Scholar
  7. Kotz, S., N. Balakrishnan, and N. L. Johnson. 2000. Continuous multivariate distributions, volume 1, Models and applications, 2nd ed. New York, NY: John Wiley. Ramos, H. M., J. Ollero, and M. A. Sordo. 2000. A sufficient condition for generalized Lorenz order. Journal of Economic Theory 90:286–92.MathSciNetCrossRefGoogle Scholar
  8. Ristic, M., and N. Balakrishnan. 2012. The gamma-exponentiated exponential distribution. Journal of Statistical Computation and Simulation 82:1191–206. doi:10.1080/00949655.2011.574633.MathSciNetCrossRefGoogle Scholar
  9. Ristic, M., and N. Balakrishnan. 2016. Multivariate families of gamma-generated distributions with finite or infinite support above or below the diagonal. Journal of Multivariate Analysis 143:194–207. doi:10.1016/j.jmva.2015.09.012.MathSciNetCrossRefGoogle Scholar

Copyright information

© Grace Scientific Publishing, 20 Middlefield Ct, Greensboro, NC 27455 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of North CarolinaWilmingtonUSA
  2. 2.Department of Mathematics, Statistics and Computer ScienceMarquette UniversityMilwaukeeUSA

Personalised recommendations